MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PAK NEEDLE KIT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PAK NEEDLE KIT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9733498
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This part was discarded by the site and will not be returned to manufacturer for analysis.The site used backup instrument in the kit.No parts have been replaced.No findings possible.Instrument discarded.
 
Event or Problem Description
A medtronic representative reported that while in a spinal fusion procedure, the instrument broke off in the left l5 pedicle.The surgeon eventually removed the piece of instrument.They confirmed with x-ray that all of the instrument was completely removed from patient.This caused a 45 minute delay in procedure.The surgeon completed the procedure with the use of the navigation system and the backup instrument from the kit.There was no adverse impact to the patient reported.It was reported that the patient's bone was very osteoporotic and more susceptible to the needle becoming stuck.

Brand Name
PAK NEEDLE KIT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6206475
Report Number1723170-2016-05939
Device Sequence Number873898
Product Code OLO
UDI-Device Identifier00643169345171
UDI-Public00643169345171
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/24/2018
Device Catalogue Number9733498
Device Lot Number160924A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date12/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight86